# SDR 2005FA0001114

- Difficulty date: August 4, 2005
- Submitted: August 10, 2005
- Operation: General aviation
- Aircraft: N4121G
- Make and model: Ayres S2R-T660
- Aircraft serial: T660105
- Engine: Pwa PT6A65AG
- System (JASC): 5541 · Rudder, Spar/Rib
- Part: Spar
- Condition: Broken
- Location: Rudder
- Part time: 289 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE UPPER RUDDER SPAR WAS BROKEN 12.5 INCHES ABOVE THE UPPER HINGE.  IN ADDITION, THE SPAR CRACKED UNDER THE UPPER HINGE FITTINGS.  THIS CAUSED THE RUDDER COUNTER BALANCE TO BE LOOSE RESULTING IN RUDDER FLUTTER.  FURTHER FLIGHT COULD HAVE RESULTED IN LOSS OF RUDDER CONTROL.  THE SPAR WEB IS MADE OF .040 INCH ALUMINUM CHANNEL WITH VERY LITTLE IN THE WAY OF STIFFNERS.  THE SPAR NEEDS TO BE BEEFED UP.  (K)
